MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. RIVAL PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. RIVAL PTA BALLOON DILATATION CATHETER
Catalog Number RV8054
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: the balloon size for this product is printed on the balloon hub of the catheter and identified the returned sample as a 5mm x 4cm balloon.The distal segment measuring 9.3cm contained the distal marker band, the distal tip and the distal portion of the inner polyimide.The distal end of the balloon and the proximal marker band were not returned.Stretching of the inner guidewire lumen was observed near the distal tip and near the point of detachment.The proximal returned segment measured 74.7cm from the distal tip to the detachment point and contained the hub and proximal cone of the balloon.The edges of the rupture were observed and noted to be jagged.Functional/performance evaluation: no functional testing could be performed due to the condition in which the sample was returned (i.E.Balloon detachment).Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the complaint investigation is confirmed for a balloon detachment, marker band detachment and material rupture based on the condition of the returned sample.The balloon rupture likely lead to the balloon and marker band detachment.Based on the condition of the returned sample (i.E.Stretching observed at the point of detachment), it is possible that excessive force contributed to the reported event.However, the definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over-pressurization, use of a pressure monitoring device is recommended.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Precautions: if resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter, introducer sheath and guidewire (as necessary) as a single unit.Potential adverse reactions: additional intervention.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the iliac artery, the pta balloon allegedly ruptured at 14 atm on the second inflation.There were no reported retraction issues.There was no reported patient injury.

Brand Name
RIVAL PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6096755
Report Number2020394-2016-01053
Device Sequence Number294338
Product Code DQY
UDI-Device Identifier00801741063473
UDI-Public(01)00801741063473(17)180731(10)GFZF3037
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K052149
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue NumberRV8054
Device Lot NumberGFZF3037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Initial Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1